MAUDE Adverse Event Report: HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. PANTHER INSTRUMENT; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Catalog Number 902615
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On june 16, 2025, a customer reported to hologic that the panther instrument sample bay canopy was loose.During user maintenance, the sample canopy door did not stay up and fell down and hit the customer in the face, knocking her glasses to the floor.The customer confirmed she was fine and refused medical attention.Hologic has not been informed of any treatment or any adverse outcomes related to this event.
 
Additional Manufacturer Narrative
A hologic field service engineer was dispatched to the customer site and found the right canopy door spring was leaking oil and was not holding the door up even when it was in the fully vertical position.The hologic fse replaced both canopy door springs.Hologic fse confirmed the sample bay canopy was able to stay up in fully vertical position after service.Hologic performed a risk assessment and noted no product impact.Customer impact was assessed as possible inconvenience and risk of a minor, non-threatening injury if the canopy door strikes the operator at a sufficient force.The customer refused medical attention and hologic has not been informed of any adverse outcomes related to this issue.

Brand Name
PANTHER INSTRUMENT
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
jiayi zheng
10210 genetic center drive
san diego, CA 92121
MDR Report Key22484996
Report Number2024800-2025-00041
Device Sequence Number8668818
Product Code OOI
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171963
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number902615
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown